Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 32, NWS Tulsa, OK

December 14, 1992Craig County, Delaware County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 10:22 AM CST for Craig County, Delaware County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 1992, 10:22 AM CST (16:22 UTC)
Expired
Dec 14, 1992, 4:30 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Delaware County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1992-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1992-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 141624
FFWTUL
OKC035-041-142230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST MON DEC 14 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  430 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...CRAIG COUNTY...DELAWARE COUNTY
 
HEAVY RAINS HAVE CONTINUED ACROSS THE WARNED AREA DURING THE PAST
6 TO 12 HOURS. RIVERS AND CREEKS IN CRAIG AND DELAWARE COUNTIES
ARE AT OR ABOVE BANKFULL...PARTICULARLY ALONG LAKE EUCHA
IN DELAWARE COUNTY. ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH
FLOODING NEAR DRAINAGE DITCHES AND CREEK BASINS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 4:09 AM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Dec 14, 4:09 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST MON DEC 14 1992

LARGE AREA OF RAIN AND SCT TRW CONT ACRS FA THIS MRNG.  SFC FNT
HAS REMAINED QSTNRY OVR WRN FRINGES OF FA AND XPCTD TO MAKE ONLY
SLGT EWRD PROGRESS THRU THE DAY.  WL CONT WITH TREND OF PREV FCST
WITH FFA ACRS THE AREA TDA...AND BRING CHC OF MIXED PRECIP INTO
THE NRN PART OF AREA TNGT INTO TUE AS UPR LO OVR THE SW BGNS TO
LIFT NEWRD.

PRELIM NUMBERS:   TUL 46/37/41 +85  BVO 46/35/40 +85
                  MLC 52/39/42 +86  IDB 55/40/48 +87
...04...

.OK...FFA ZNS 26>34 AND 40.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:53 PM CSTFlash Flood WarningTSAMayes6 hr
Dec 13, 7:08 PM CSTFlash Flood WarningTSARogers, Wagoner6 hr
Dec 13, 7:37 PM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 12:54 AM CSTFlash Flood WarningTSAMayes, Rogers, Wagoner7 hr
Dec 14, 1:54 AM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACherokee, Mayes, Wagoner5 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACraig5 hr
Dec 14, 8:12 AM CSTFlash Flood WarningTSAPittsburg5 hr
Dec 14, 9:13 AM CSTFlash Flood WarningTSATulsa5 hr
Dec 14, 9:39 AM CSTFlash Flood WarningTSARogers6 hr
Dec 14, 9:48 AM CSTFlash Flood WarningTSANowata5 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.